MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCM1203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy vlocm1203 - vlocm1203 v-loc* 90 4-0 vio 15cm cv15, lot# a3j2137vy medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, all three sutures broke.Another device was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one suture and one needle.The needle was attached to the suture thread.The suture was returned intact.Upon microscopic inspection, eight of the suture barbs were noted to be torn.The eight torn barbs remained attached to the suture.The torn barbs were located within 1 inch and 1 3/4 inch away from the needle attachment point.The measurement was taken with a steel rule.Unfortunately, as the product was returned open and no sealed samples were returned, a tensile strength test could not be performed.A manufacturing assessment was performed for this event.The manufacturing assessment concluded following escalation to engineering, the suture was found to be within specifications as the torn/ eye lashed barbs were less than two inches from the needle attachment point.Full details of this assessment are available in the corresponding task.It was reported that all three sutures broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a gynecological surgery, all three suture broke.Another device was used to resolve the issue.There was no patient injury.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19906156
Report Number1219930-2024-03550
Device Sequence Number17901636
Product Code GAM
UDI-Device Identifier10884521132757
UDI-Public10884521132757
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCM1203
Device Catalogue NumberVLOCM1203
Device Lot NumberA3J2137VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown